Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

Paracetamol Described as Cause of 36-Year-Old’s Liver Failure, Death

Filed April 2nd, 2013 edlieber1

A coroner ruled that the kidney failure which caused the death of a 36-year-old man resulted from the use of paracetamol. Like acetaminophen, paracetamol is classified as a mild analgesic. It is commonly taken to relieve headaches and other minor aches and pains.

Dr. Robert Landers conducted the postmortem of James Ryan at Waterford Regional Hospital. The doctor learned of the circumstances of the death, as well as Ryan’s history of alcohol abuse. He concluded that Ryan’s heart and muscles were normal and that there was no bone or soft tissue injuries, KilkennyPeople.ie reported. Paracetamol was found in the blood. Landers said Ryan’s liver was pale, its cells dead. He determined upon further scientific examination that paracetamol use is what led to acute liver failure, KilkennyPeople.ie reported.

James Ryan’s father, Tom Ryan, said that when he went to his son’s house on November 27, 2011, he found James in his bedroom, on the floor, his body cold, KilkennyPeople.ie said. Authorities arrived and pronounced James Ryan dead at the scene.

Paracetamol may soon find itself in the same boat as acetaminophen (sold under the brand name of Tylenol). Acetaminophen has been linked to acute liver failure for years. On an annual basis, close to 800 cases of liver failure are linked to the analgesic/pain medication. In 2011, the U.S. Food and Drug Administration (FDA) announced that drugs containing acetaminophen may be linked to liver damage. The FDA backed up that claim by mandating that a black box warning be added to the packaging used for drugs that include acetaminophen.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!